Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On $ S$-closed spaces

Authors: James E. Joseph and Myung H. Kwack
Journal: Proc. Amer. Math. Soc. 80 (1980), 341-348
MSC: Primary 54D20; Secondary 54D25
MathSciNet review: 577771
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we initially give several new characterizations of the class of S-closed spaces, which was introduced by T. Thompson [Proc. Amer. Math. Soc. 60 (1976), 335-338]. We then employ these characterizations to produce analogues for S-closed spaces of the well-known theorem from real analysis that an upper-semicontinuous real-valued function on a closed interval assumes a maximum, and of two well-known theorems of G. Birkhoff and A. D. Wallace, which established that each upper-semicontinuous function from a compact space into a partially ordered set assumes a maximal value and that each compact space has a maximal element with respect to each upper-semicontinuous quasi order on the set. The statements in these latter analogues are then shown to characterize S-closed spaces. A ``fixed set theorem'' for multifunctions on S-closed spaces is also established.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D20, 54D25

Retrieve articles in all journals with MSC: 54D20, 54D25

Additional Information

Keywords: S-closed, regular-closed, semiopen, quasi order, partial order, upper- (lower-) semicontinuity, maximal and minimal elements
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society